Alert archive / Virginia / Flash Flood Warnings in 2009
Flash Flood Warning 46, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 4, 2009, 5:03 PM EDT for Tazewell County, Virginia; Mercer County, West Virginia. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2009, 5:03 PM EDT (21:03 UTC)
- Expired
- Jun 4, 2009, 9:39 PM EDT
- In force
- 5 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Tazewell County, VA, Mercer County, WV
The radar
The Roanoke radar (KFCX), 106 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 6:15 PM EDT | FLASH FLOOD | Richlands, VA | MORE THAN 6 INCHES OF WATER FLOWING ACROSS FRONT STREET. WATER IS STARTING TO ENTER A RESTAURANT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 72 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRNK 042103
FFWRNK
VAC185-WVC055-050300-
/O.NEW.KRNK.FF.W.0046.090604T2103Z-090605T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
503 PM EDT THU JUN 4 2009
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
TAZEWELL COUNTY IN SOUTHWEST VIRGINIA
SOUTHWESTERN MERCER COUNTY IN SOUTHEAST WEST VIRGINIA
* UNTIL 1100 PM EDT.
* AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINNACLE
ROCK STATE PARK...SANDLICK...MATOAKA...COALDALE...CERES...
BRAMWELL...BLUEFIELD...MONTCALM...MERCER COUNTY AIRPORT...
POCAHONTAS AND BOISSEVAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
STAY AWAY FROM DRAINAGE DITCHES...STORM SEWERS OR STREAMS...AS THEY
CAN BECOME DEADLY TORRENTS AFTER HEAVY RAIN.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3721 8167 3721 8154 3726 8149 3728 8142
3740 8133 3746 8122 3731 8108 3727 8113
3722 8127 3718 8127 3715 8133 3713 8131
3705 8142 3695 8169 3697 8170 3696 8178
3710 8188
$$
JH2 follow-up statements
000
WGUS71 KRNK 042233
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
633 PM EDT THU JUN 4 2009
VAC185-WVC055-050300-
/O.CON.KRNK.FF.W.0046.000000T0000Z-090605T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAZEWELL VA-MERCER WV-
633 PM EDT THU JUN 4 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHWESTERN MERCER AND TAZEWELL COUNTIES...
AT 615 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER
FLOWING OVER FRONT STREET IN RICHLANDS AND BEGINNING TO IMPACT
BUSINESSES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AMONATE...
PINNACLE ROCK STATE PARK...SANDLICK...MATOAKA...COALDALE...CERES...
BRAMWELL...BLUEFIELD...MONTCALM...MERCER COUNTY AIRPORT...TIPTOP...
POCAHONTAS AND BOISSEVAIN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. THE BLUE STONE
RIVER BASIN HAS EXPERIENCE PARTICULARLY HEAVY RAINFALL OVER THE PAST
HOUR OR TWO...AND MAY CAUSE FLOODING AT THE INTERSECTION OF 460 AND
ROUTE 19 WHERE FLOODING HAS OCCURRED IN THE PAST.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
&&
LAT...LON 3721 8167 3721 8154 3726 8149 3728 8142
3740 8133 3746 8122 3731 8108 3727 8113
3722 8127 3718 8127 3715 8133 3713 8131
3705 8142 3695 8169 3697 8170 3696 8178
3710 8188
$$
SK000
WGUS71 KRNK 050139
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
939 PM EDT THU JUN 4 2009
VAC185-WVC055-050147-
/O.CAN.KRNK.FF.W.0046.000000T0000Z-090605T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAZEWELL VA-MERCER WV-
939 PM EDT THU JUN 4 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN MERCER
AND TAZEWELL COUNTIES...
FLOODING HAS ENDED OVER THE WARNED AREA...THUS THE FLASH FLOOD
WARNING HAS BEEN CANCELLED. SOME ADDITIONAL LIGHTER RAINFALL CAN BE
EXPECTED DURING THE NEXT COUPLE OF HOURS BUT AMOUNTS SHOULD NOT BE
ENOUGH TO CAUSE FLOODING.
LAT...LON 3721 8167 3721 8154 3726 8149 3728 8142
3740 8133 3746 8122 3731 8108 3727 8113
3722 8127 3718 8127 3715 8133 3713 8131
3705 8142 3695 8169 3697 8170 3696 8178
3710 8188
$$
JHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 3:23 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 4, 3:23 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
323 PM EDT THU JUN 4 2009
.SYNOPSIS...
A COLD FRONT WILL DRIFT SLOWLY SOUTH ACROSS THE REGION TONIGHT. LOW
PRESSURE WILL MOVE ALONG THE FRONT AND THROUGH THE MID ATLANTIC
AREA TONIGHT AND FRIDAY...SLOWLY PULLING THE FRONT SOUTH AND EAST
BY FRIDAY NIGHT. WEAK HIGH PRESSURE WILL BUILD OVER THE AREA
SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
TORNADO WATCH 327 REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING.
FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING.
FRONTAL BOUNDARY DROPPING SOUTH ACROSS CWA TONIGHT. STRONG TO SEVERE
THUNDERSTORMS DEVELOPING ALONG AND SOUTH OF THE FRONT THIS AFTERNOON
IN THE UNSTABLE AIR. MODEST MID TROPOSPHERIC FLOW PER REGIONAL WSR-
88D VWP DATA...ENHANCED VORTICITY NOTED ALONG LOW LEVEL FRONTAL
BOUNDARY. NORTH OF THE FRONT...NUMEROUS SHOWERS ARE FORMING IN THE
STABLE AIR ACROSS NORTHERN PORTIONS OF CWA. WITH PWATS AROUND
1.25 INCH...ANY THUNDERSTORM CAN PRODUCED LOCALLY HEAVY RAINS.
ANY TRAINING OF CELLS OVER SATURATED GROUNDS WILL RESULT IN FLOODING.
SEVERAL WAVES ALONG THE FRONT WILL SLOW IT PROGRESS SOUTHWARD
TONIGHT. INCREASED POPS/QPF TONIGHT AND PLAYED TEMPERATURES CLOSER
TO THE MET VALUES.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
AN UPPER LEVEL TROUGH WILL BE ELONGATED FROM THE OHIO VALLEY DOWN
DEEP INTO THE GULF. THE SURFACE WAVE RESPONSIBLE FOR OUR HEAVY RAIN
TONIGHT AND FRIDAY MORNING WILL MOVE OFF THE VA COAST...PULLING THE
RAIN SHIELD TO THE NORTH. A WEAK SURFACE HIGH PRESSURE WILL OOZE
INTO THE MOUNTAINS WHILE A SURFACE BOUNDARY REMAINS IN THE PIEDMONT
OF VA/NC. THERE STILL COULD BE SOME LIGHT LINGERING SHOWERS IN THE
EAST...BUT THE BULK OF THE CONVECTION WILL BE NORTH OF THE AREA AND
PRIMARILY ALONG THE COAST FRIDAY AFTERNOON AND EVENING. OVERNIGHT
FRIDAY AND INTO SATURDAY...THE UPPER LEVEL TROUGH MOVES TO THE EAST
COAST. A SECONDARY LOW IS EXPECTED TO DEVELOP ALONG THE STALLED
BOUNDARY OVER THE SOUTHEASTERN US. ENOUGH DRY AIR SHOULD FILTER INTO
THE REGION THROUGH SATURDAY TO KEEP THE AREA DRY. HOWEVER...WITH A
SOUTHEASTERLY MOIST FLOW...CLOUDY COOL CONDITIONS CAN BE EXPECTED
THROUGH SATURDAY NIGHT.
WITH RAIN FALLING IN THE AREA FRIDAY...AN INSITU WEDGE WILL LIKELY
KEEP TEMPERATURES ABOUT 10 DEGREES BELOW NORMAL. WENT CLOSER TO THE
COOLER GFSMOS FOR FRIDAY. TEMPERATURES WILL REBOUND ON SATURDAY AND
SHOULD BE WITHIN 3F OF NORMAL.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
ON SUNDAY...SURFACE LOW AND TROUGH REMAIN OVER THE SOUTHEASTERN US.
MODELS DEVELOP AND UPPER LEVEL LOW WHICH GETS CUT OFF FROM THE FLOW
AND BECOMES AN OCCLUDED LOW WILL REMAIN IN THE VICINITY OF FLORIDA
THROUGH TUESDAY. OVER THE IMMEDIATE AREA...ZONAL FLOW AND EVENTUALLY
INCREASING HEIGHTS WILL BRING WARMING TEMPERATURES INTO THE REGION.
WITH MOISTURE BEING THROWN INTO THE REGION FROM THE FLORIDA
LOW...THE CHANCES FOR AFTERNOON AND EVENING PULSE STORMS WILL
INCREASE ON SUNDAY AND MONDAY. AN APPROACH FRONT WILL BRING
PREFRONTAL CONVECTION INTO THE REGION ON TUESDAY WITH THE FRONTAL
PASSAGE EXPECTED WEDNESDAY-WEDNESDAY NIGHT.
TEMPERATURES WILL BE AROUND NORMAL ON SUNDAY...THEN MODERATE ABOVE
NORMAL MONDAY AND TUESDAY. FOLLOWING THE FRONTAL
PASSAGE...TEMPERATURES WILL DROP BACK TO NORMAL LEVELS. BIAS
CORRECTED MOSGUIDE WAS USED FOR TEMPERATURES DURING THE LONG TERM.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
FRONTAL BOUNDARY WILL DROP SOUTH ACROSS THE REGION THIS AFTERNOON
AND TONIGHT. MVFR/IFR CONDITIONS ARE POSSIBLE WITH CONVECTION AND
LOW CLOUDS. SHOWERS AND EMBEDDED THUNDERSTORMS WITH MVFR CEILINGS
AND VISIBILITIES WILL GRADUALLY BECOME MORE WIDESPREAD THROUGHOUT
THE DAY. THE BEST CHANCE FOR THUNDERSTORMS ARE IN THE SOUTHERN
PART OF THE FORECAST AREA...ALONG AND SOUTH OF THE BOUNDARY.
NORTH OF THE BOUNDARY...CEILINGS WILL CONTINUE TO LOWER THIS
AFTERNOON AND TONIGHT. THE LOWER CEILINGS IN COMBINATION WITH
WIDESPREAD MODERATE RAIN TONIGHT WILL RESULT IN A PROLONGED PERIOD
OF IFR CONDITIONS AT ALL TAF SITES.
VFR WEATHER COMES BACK IN FRIDAY AFTERNOON AS LOW PRESSURE AND THE
FRONT MOVE OFFSHORE. HIGH PRESSURE BUILDING INTO THE OHIO VALLEY ON
SATURDAY WILL CONTINUE THE TRANQUIL WEATHER. MOISTURE SLOWLY
INCREASES EARLY NEXT WEEK.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH THROUGH FRIDAY MORNING FOR VAZ007-009>020-022>024-
032>035-043>047-058-059.
NC...FLOOD WATCH THROUGH FRIDAY MORNING FOR NCZ001>006-018>020.
WV...FLOOD WATCH THROUGH FRIDAY MORNING FOR WVZ042>045.
&&
SYNOPSIS...KK
NEAR TERM...KK
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...AMS/KKHazardous weather outlook, Jun 4, 2:57 PM EDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 257 PM EDT THU JUN 4 2009 NCZ006-VAZ044-045-058-059-051900- CASWELL-PITTSYLVANIA-CAMPBELL-HALIFAX-CHARLOTTE- 257 PM EDT THU JUN 4 2009 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...TORNADO WATCH 327 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THIS EVENING. NCZ001>005-018>020-VAZ007-009>020-022>024-032>035-043-046-047- WVZ042>045-051900- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-WATAUGA-WILKES-YADKIN- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-APPOMATTOX-BUCKINGHAM-MERCER-SUMMERS- MONROE-GREENBRIER- 257 PM EDT THU JUN 4 2009 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RCS
In the hours before
Local storm report, Jun 4, 2:34 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
234 PM EDT THU JUN 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 3 SSW WESTERN SMITH MOU 36.99N 79.76W
06/04/2009 FRANKLIN VA EMERGENCY MNGR
BOAT OVERTURNED. SEVERAL TREES DOWN IN THE GLADEHILL
AREA. POSSIBLE TORNADO IN THE GLADEHILL AREA.
&&
KKOSTURASpecial weather statement, Jun 4, 2:54 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
254 PM EDT THU JUN 4 2009
VAZ044-042000-
PITTSYLVANIA VA-
254 PM EDT THU JUN 4 2009
...A STRONG THUNDERSTORM WILL AFFECT CITY OF DANVILLE AND
PITTSYLVANIA COUNTIES...
AT 254 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER DANVILLE
CITY...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR BLAIRS AROUND 320 PM...DRY FORK AROUND 325
PM...KEELING AROUND 340 PM AND JAVA AROUND 400 PM.
LAT...LON 3661 7962 3693 7923 3666 7919 3664 7920
3655 7943 3655 7955
EXPERIMENTAL
PHSpecial weather statement, Jun 4, 3:15 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
315 PM EDT THU JUN 4 2009
NCZ001-VAZ007-009>016-018-WVZ042-044-042015-
ASHE NC-BLAND VA-CARROLL VA-CRAIG VA-GILES VA-GRAYSON VA-MERCER WV-
MONROE WV-MONTGOMERY VA-PULASKI VA-SMYTH VA-TAZEWELL VA-WYTHE VA-
315 PM EDT THU JUN 4 2009
...STRONG THUNDERSTORMS WITH HEAVY RAINS WILL AFFECT MUCH OF
SOUTHWEST VIRGINIA...SOUTHEAST WEST VIRGINIA AND PORTIONS OF
NORTHWEST NORTH CAROLINA...
AT 311 PM EDT...STRONG THUNDERSTORMS SLOWING MOVING NORTHEAST AT 10
TO 15 MPH WILL BRING WIND GUSTS TO 40 MPH AND SMALL HAIL.
IN ADDITION...RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE
POSSIBLE WITH THE STRONGER STORMS...WHICH MAY CAUSE PONDING OF WATER.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3688 8168 3728 8112 3752 8069 3767 8033
3708 8038 3701 8052 3657 8127 3657 8134
3653 8134 3636 8161 3662 8165 3663 8161
3670 8166
EXPERIMENTAL
PHLocal storm report, Jun 4, 3:43 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
343 PM EDT THU JUN 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG GRETNA 36.95N 79.37W
06/04/2009 PITTSYLVANIA VA COUNTY OFFICIAL
SEVERAL TREES DOWN ALONG MUSIC STREET
&&
RSTONEFISpecial weather statement, Jun 4, 4:23 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
423 PM EDT THU JUN 4 2009
VAZ007-009-010-WVZ042-042130-
BLAND VA-MERCER WV-SMYTH VA-TAZEWELL VA-
423 PM EDT THU JUN 4 2009
...STRONG THUNDERSTORMS WILL AFFECT BLAND...MERCER...SMYTH AND
TAZEWELL COUNTIES...
AT 423 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM PRINCETON
TO 4 MILES SOUTHEAST OF BLUEFIELD TO 7 MILES NORTH OF SALTVILLE...
MOVING SOUTHEAST AT 5 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3725 8131 3753 8110 3742 8095 3727 8115
3715 8111 3704 8124 3697 8135 3696 8139
3694 8137 3671 8164 3703 8181
EXPERIMENTAL
PHSpecial weather statement, Jun 4, 4:26 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
426 PM EDT THU JUN 4 2009
VAZ043-042130-
HENRY VA-
426 PM EDT THU JUN 4 2009
...A STRONG THUNDERSTORM WILL AFFECT CITY OF MARTINSVILLE AND HENRY
COUNTIES...
AT 425 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
MARTINSVILLE CITY...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF HENRY COUNTY.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3657 8002 3680 7987 3681 7985 3677 7966
3666 7968 3655 7975 3655 7979
EXPERIMENTAL
SKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 4:48 AM EDT | Flood Watch | RNK | Alleghany, Amherst, Appomattox, Bath, Bedford, Bland and 31 more | 31 hr |
| Jun 4, 11:42 AM EDT | Special Weather Statement | RNK | Floyd, Montgomery | 63 min |
| Jun 4, 12:39 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Roanoke | 66 min |
| Jun 4, 1:43 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania | 50 min |
| Jun 4, 1:45 PM EDT | Severe Thunderstorm Warning | RNK | Pulaski, Wythe | 47 min |
| Jun 4, 1:51 PM EDT | Tornado Warning | RNK | Bedford, Franklin, Pittsylvania | 54 min |
| Jun 4, 2:10 PM EDT | Special Weather Statement | RNK | Halifax | 65 min |
| Jun 4, 2:18 PM EDT | Tornado Warning | RNK | Franklin, Pittsylvania | 57 min |
| Jun 4, 2:24 PM EDT | Flash Flood Warning | RNK | Grayson, Smyth | 4 hr |
| Jun 4, 2:43 PM EDT | Flash Flood Warning | RNK | Wythe | 4 hr |
| Jun 4, 2:44 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Pittsylvania | 50 min |
| Jun 4, 2:54 PM EDT | Special Weather Statement | RNK | City of Danville | 66 min |
| Jun 4, 2:56 PM EDT | Tornado Warning | RNK | Pittsylvania | 49 min |
| Jun 4, 3:00 PM EDT | Flash Flood Warning | RNK | Pittsylvania, City of Danville | 6 hr |
| Jun 4, 3:04 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 56 min |
| Jun 4, 3:15 PM EDT | Special Weather Statement | RNK | Bland, Giles, Grayson, Montgomery, Pulaski, Smyth and 2 more | 60 min |
| Jun 4, 3:17 PM EDT | Flash Flood Warning | RNK | Pulaski | 6 hr |
| Jun 4, 3:17 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte | 29 min |
| Jun 4, 3:50 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Montgomery, Pulaski | 39 min |
| Jun 4, 3:52 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles | 32 min |
| Jun 4, 4:07 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Pulaski | 26 min |
| Jun 4, 4:11 PM EDT | Flash Flood Warning | RNK | Halifax | 6 hr |
| Jun 4, 4:23 PM EDT | Special Weather Statement | RNK | Smyth, Tazewell | 67 min |
| Jun 4, 4:26 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 64 min |
| Jun 4, 5:06 PM EDT | Flash Flood Warning | RNK | Pittsylvania | 6 hr |
| Jun 4, 7:54 PM EDT | Flash Flood Warning | RNK | Bland, Wythe | 6 hr |
Nearby
Flash Flood Warnings in Virginia, 2009Flash Flood Warnings in West Virginia, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.